Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Masui. 2008 Mar;57(3):366-9.

[Case of aprotinin-induced anaphylactic shock].

[Article in Japanese]

Author information

  • 1Department of Anesthesia, Kyoto University Hospital, Kyoto 606-8507.

Abstract

We report a case of anaphylactic shock caused by repeated use of aprotinin. Following re-administration of aprotinin at the beginning of repeated mitral valve replacement, the patient fell into shock state probably induced by anaphylactic reactions. Immediately, bispectral index (BIS) decreased from 40 to 5, and near-infrared spectroscopy showed regional tissue oxygen saturation (rSO2) of frontal head decreasing from 64/56% (left/right) to 26/36%. Despite massive use of inotropes, the blood pressure, BIS and frontal rSO2 were not improved. After the immediate initiation of cardiopulmonary bypass, the perfusion pressure increased to 40 mmHg, and BIS and frontal rSO2 recovered to 45 and 70/61%, respectively. The patient had no significant neurological sequela after the surgery. We conclude that parallel changes of BIS and frontal rSO2 reflect acute global cerebral ischemia, and these parameters may be useful for decision making in the treatment of shock patients.

PMID:
18341008
[PubMed - indexed for MEDLINE]

LinkOut - more resources

Molecular Biology Databases

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk